What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 2, 3:12 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 2, 3:12 PM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
412 PM EDT Tue Aug 2 2022
.NEAR TERM [Through Wednesday]...
Active afternoon of convection, especially over the Florida
Panhandle. With WNW flow this afternoon, expect storms to gradually
shift eastward with time and spread into Southeast Alabama,
Southwestern Georgia, and eventually into the Florida Big Bend. So
far, storms haven't been producing much in the way of wind gusts,
but due to storm motions generally less than 10 mph, locally heavy
rainfall has been occurring, with the Panama City Airport reporting
1.5 inches of rain in 30 minutes, ending at 18z.
Throughout the evening, expect storms to slowly diminish with
generally tranquil conditions after 06z across the region. The
pattern overnight will support a redevelopment of storms over the
coastal waters, especially offshore of the Florida Panhandle, and
these storms will be near the coast around daybreak on Wednesday.
For Wednesday, expect storms to once again get an early start and
spread inland throughout the day. Highest rain chances will be along
the I-10 corridor and southward. With the earlier start to
convection, expect high temperatures to be limited to only the lower
90s.
.SHORT TERM [Wednesday Night Through Thursday Night]...
Through the short term we'll see relatively drier air being advected
in from the east throughout Thursday. High PWATs will move westward,
putting our western half under another round of scattered showers
and thunderstorms, with decreasing chances along our eastern half as
this relatively drier air moves in. Instability is expected to be
about the same across the CWA, thus any thunderstorms that do manage
to form along the eastern half may come with some gusty winds as
relatively drier air tends to correlate with higher DCAPE, i.e.
downburst potential. Otherwise, expect highs generally in the low
90s with overnight lows generally in the low to mid 70s.
.LONG TERM [Friday Through Tuesday]...
On Friday we'll begin a slight pattern change which will bring
with it a moist weekend. Easterly flow begins early this weekend,
combining with the sea breeze to increase PoPs along the eastern
border of our forecast area, impacting the Florida Big Bend.
Higher PoPs then shift to the western portion of our forecast area
as forcing from an easterly wave pushes convection and
precipitation from east to west. PoP values range from 40-60%
throughout the weekend with the highest values seen in the
panhandle and SE AL. This wet weekend will linger into the
beginning of the week with increased rain chances remaining on
Monday before decreasing slightly on Tuesday. The end of the
weekend and start of the following work week will see PWAT values
greater than 2 inches through most of our forecast area. Heavy
rainfall could be possible throughout the weekend. Seasonal highs
in the mid 90s are expected accompanied by lows in the mid 70s
throughout the forecast period.
&&
.AVIATION...
[Through 18Z Wednesday]
VFR conditions currently prevail, but expect SCT/NMRS TSRA to
develop this afternoon affecting most terminals. These storms will
produce MVFR with ocnl IFR conditions. Expect TSRA to largely
dissipate over land after 02z Wednesday. Additional TSRA
development is likely offshore of the Fla Panhandle, with storms
potentially affecting ECP after 10z Wednesday. Storm development
inland on Wednesday should be after 18z, beyond the current TAF
cycle.
&&
.MARINE...
Increased rain chances are back tomorrow, with a brief lowering of
rain chances heading into the weekend. As an upper level disturbance
slides in from the Atlantic into the Gulf of Mexico late in the
weekend into early next week, increased rain chances will return.
Southwest to west winds will become more southeasterly beginning on
Thursday with speeds mainly 10 knots or less and seas of 1-2 feet.
&&
.FIRE WEATHER...
Warm conditions with scattered thunderstorms are expected for the
next several days. While rain chances will be somewhat lower on
Thursday and Friday, a return of moist southeasterly flow, will
bring increased rain chances through the weekend and into early next
week. The humid conditions will prevent relative humidity values
from reaching critical levels, thus red flag conditions are not
expected for the next several days.
&&
.HYDROLOGY...
No areal or river flooding is expected for the next 7 days. However,
thunderstorms will be capable of producing locally heavy downpours
which can lead to short-lived drainage issues.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 92 73 91 73 / 20 70 30 60 20
Panama City 77 90 76 89 76 / 30 60 20 60 20
Dothan 73 91 72 91 72 / 20 60 20 60 10
Albany 74 93 73 92 73 / 10 60 20 50 10
Valdosta 73 93 72 92 72 / 20 70 30 40 10
Cross City 75 92 73 92 73 / 30 80 40 40 20
Apalachicola 76 89 76 88 77 / 30 60 30 60 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Godsey
SHORT TERM...Oliver
LONG TERM...Darish
AVIATION...Godsey
MARINE...Oliver
FIRE WEATHER...Godsey
HYDROLOGY...Oliver
In the hours before
Special weather statement, Aug 2, 5:34 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
634 PM EDT Tue Aug 2 2022
GAZ158-159-022300-
Brooks GA-Thomas GA-
634 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southeastern Thomas
and west central Brooks Counties through 700 PM EDT...
At 634 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boston, or 11 miles east of Thomasville, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Boston, Barwick, Pidcock, Dixie, Brooks Co A/p, Hollis, Eason and
Oaklawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 8382 3084 8388 3096 8368 3080 8357
TIME...MOT...LOC 2234Z 241DEG 6KT 3082 8378
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Aug 2, 5:43 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
643 PM EDT Tue Aug 2 2022
GAZ120-121-022315-
Quitman GA-Clay GA-
643 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northwestern Clay
and Quitman Counties through 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Richards Crossroads, or 7 miles northwest of Fort
Gaines, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Georgetown, Days Crossroads, Wire Bridge, Walter F
George Lake, Bonapartes Retreat, Standleys Store, Watson Crossroads,
Moores Crossroads, Crossroads, Ricks Place, Garnersville, Bagby State
Park, Hatcher and Fort Gaines-Clay Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
3193 8492 3160 8504 3160 8506 3162 8506
3164 8509 3166 8508 3170 8513 3174 8512
3178 8514 3189 8513 3190 8511 3194 8508
3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 2243Z 191DEG 17KT 3170 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 2, 5:45 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
645 PM EDT Tue Aug 2 2022
GAZ127-128-022315-
Worth GA-Turner GA-
645 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southwestern Turner
and northeastern Worth Counties through 715 PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ashburn, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashburn, Worth, Terrell, Sycamore, Coverdale, Hobby, Turner Co
Airport, Dakota and Doles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3165 8391 3180 8384 3177 8360 3156 8367
TIME...MOT...LOC 2245Z 287DEG 7KT 3171 8378
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 2, 5:46 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT Tue Aug 2 2022
GAZ124-022315-
Terrell GA-
646 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of central Terrell
County through 715 PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dawson, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dawson, Bronwood, Parrott, Oakville, Chambliss, Yeomans, Graves and
Olivers Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3195 8443 3193 8440 3188 8436 3187 8434
3187 8431 3177 8429 3177 8454 3192 8457
3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2246Z 257DEG 5KT 3185 8447
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 2, 5:58 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
658 PM EDT Tue Aug 2 2022
GAZ120-122-022330-
Quitman GA-Randolph GA-
658 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northern Randolph
and southeastern Quitman Counties through 730 PM EDT...
At 658 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cuthbert. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuthbert, Shellman, Springvale Station, Morris, Peterson Hill, White
House, Brooksville, Benevolence, Springvale and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3192 8480 3192 8469 3193 8468 3192 8468
3192 8460 3177 8460 3178 8497 3193 8492
3192 8491 3192 8481 3193 8480
TIME...MOT...LOC 2258Z 260DEG 2KT 3183 8484
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Aug 2, 6:03 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
703 PM EDT Tue Aug 2 2022
GAZ124>128-022345-
Worth GA-Lee GA-Dougherty GA-Terrell GA-Turner GA-
703 PM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of northeastern
Dougherty, southwestern Turner, Lee, Terrell and northern Worth
Counties through 745 PM EDT...
At 702 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Shellman to near Albany to
6 miles northeast of Marine Corps Logistics Base to near Ashburn.
These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dawson, Leesburg, Albany, Ashburn, Smithville, East Albany, Turner
City, Marine Corps Logistics Base, Worth, Terrell, Sasser, Bronwood,
Parrott, Stocks, Forrester, Palmyra, Red Rock, Dawson Municipal A/P,
Acree and Hobby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3187 8434 3192 8434 3192 8422 3178 8389
3177 8368 3164 8364 3154 8395 3159 8429
3177 8456 3178 8459 3192 8460 3192 8445
3193 8440
TIME...MOT...LOC 2302Z 066DEG 1KT 3186 8454 3166 8422 3162 8398 3171
8372
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Haner